Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


very low CD4 and now thrush
Jan 21, 2004

Hello, my husband is from Africa and after 14 months of waiting he recently arrived in the US, where I live. He is on HIV meds and when he arrived to the US his CD4 was 202 and it has since dropped to 142. His viral load was extremely high in Africa but now is undetectable. Today his throat is covered with yellow gunk and he is having severe diarrhea. We have an excellent doctor in our city but these new developments are scaring us. Is thrush something that signifies severe AIDS? Should we be concerned? Does all of this mean that he is at an advanced stage of the disease? Is he going to die from AIDS? What can we do?

Thank you for having this website. I eagerly await an answer, if you can.....thanks...

Response from Dr. Moyle

The fact that his viral load is now undetectable means that he is doing well with his medications and so should see gradual improvement in his immune function. This will lead to less infections happening. Thrush is are marker of HIV and a weakened immune system but is only defined as AIDS if it extends into the gullet (oesophagus), a CD4 below 200 in the US classification system(but not in Europe) counts as defining AIDS. This is rather arbitrary and now he is responding to therapy the low CD4 count will recover to a safer range. Chances are, now he has access to care and has responded to therapy that his medications will keep him well indefinitely...the key to this is reliable tablet taking and regular monitoring I hope this helps Regards graeme Moyle


Previous
Cholesterol/Triglycerides numbers: any risks here...should I be taking Lipitor?
Next
serostim needed but problem

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement